Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 566, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 4, 2012, 10:10 PM CDT for Marion County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2012, 10:10 PM CDT (03:10 UTC)
- Expired
- Sep 4, 2012, 10:55 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 10:12 PM CDT | HAIL 1 | 5 E Columbia, MS | OCCURRED ON CHRISTOPHER RD...THE HAIL CAUSED A FEW DENTS TO A VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS54 KJAN 050310
SVRJAN
MSC091-050445-
/O.NEW.KJAN.SV.W.0566.120905T0310Z-120905T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CDT TUE SEP 4 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
* UNTIL 1145 PM CDT
* AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF COLUMBIA MOVING
SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PINEBUR BY 1020 PM CDT...
PICKWICK BY 1030 PM CDT...
KOKOMO BY 1035 PM CDT...
SANDY HOOK BY 1045 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3100 8983 3107 8985 3107 8992 3112 8995
3113 9002 3117 9002 3118 9004 3123 9004
3124 9005 3128 9005 3133 8965 3100 8966
TIME...MOT...LOC 0310Z 029DEG 19KT 3122 8975
$$
OLB2 follow-up statements
620
WWUS54 KJAN 050347
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CDT TUE SEP 4 2012
MSC091-050445-
/O.CON.KJAN.SV.W.0566.000000T0000Z-120905T0445Z/
MARION MS-
1047 PM CDT TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR MARION COUNTY...
AT 1047 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PICKWICK MOVING
SOUTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PICKWICK BY 1055 PM CDT...
KOKOMO BY 1100 PM CDT...
SANDY HOOK BY 1110 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
&&
LAT...LON 3100 8983 3107 8985 3107 8992 3112 8995
3113 9002 3117 9002 3118 9004 3123 9004
3124 9005 3128 9005 3133 8965 3100 8966
TIME...MOT...LOC 0347Z 033DEG 15KT 3115 8982
$$
OLB157
WWUS54 KJAN 050355
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CDT TUE SEP 4 2012
MSC091-050405-
/O.CAN.KJAN.SV.W.0566.000000T0000Z-120905T0445Z/
MARION MS-
1055 PM CDT TUE SEP 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3100 8983 3107 8985 3107 8992 3112 8995
3113 9002 3117 9002 3118 9004 3123 9004
3124 9005 3128 9005 3133 8965 3100 8966
TIME...MOT...LOC 0355Z 033DEG 15KT 3112 8984
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 9:33 PM CDT, 37 minutes earlier.
Area forecast discussion, Sep 4, 9:33 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
933 PM CDT TUE SEP 4 2012
.UPDATE...
MADE SOME SLIGHT CHANGES TO HOURLY SKY GRIDS OVERNIGHT. ALSO
DECREASED POPS IN THE SOUTHEAST DUE TO RADAR TRENDS BUT KEPT SOME
POPS IN THROUGH 12Z DUE TO GUIDANCE INDICATING SOME CHANCES FOR RAIN
OVERNIGHT. RIDGING NEAR 590DM WILL BEGIN TO BUILD INTO THE
REGION STARTING TOMORROW BUT SOME WEAK IMPULSES ON THE EASTERN
FRINGE OF THE RIDGE OVER THE PLAINS WILL AID IN SOME ISOLATED STORMS
ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR TOMORROW AFTERNOON TO
EVENING. HEAT INDICES TOMORROW WILL PEAK BETWEEN 107 TO 110 DEGREES
ALONG AND WEST OF INTERSTATE 55 CORRIDOR. FLASH FLOOD WATCH HAS BEEN
ISSUED FOR A DAM THAT HAS A POSSIBILITY OF FAILURE IN LAMAR COUNTY.
/DC/
&&
.AVIATION...VFR CONDS TO PREVAIL THRU THE EVENING. ISOLD SHRA/TSRA
PSBL ACROSS SE MS THROUGH MIDNIGHT WITH GUSTY WINDS AND MVFR
CIG/VSBY INVOF THIS ACTIVITY. GENERALLY QUIET WX TO PREVAIL
OVRNGT WITH MORE MVFR/IFR CIG PSBL TOMORROW MORNING 09-13Z. /BK/03
&&
.PREV DISCUSSION... /ISSUED 310 PM CDT TUE SEP 4 2012/
SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...LATEST SATELLITE
IMAGERY SHOWED MOST OF THE REGION UNDER THE INFLUENCE OF A MEAN
RIDGE CENTERED OVER THE SOUTHERN PLAINS TO SW US. A MIDLEVEL
CIRCULATION POSSIBLY AN MCV WAS NOTED OVER SOUTHERN AL. AREA RADARS
AND SATELLITE IMAGERY WAS PICKING UP ISOLATED TO SCATTERED THUNDERSTORMS
OVER CENTRAL AND SOUTHERN ALABAMA. THE CONVECTIVE COMPLEX HAD MOVED
TO SOUTHERN ALABAMA WITH LOCALLY HEAVY RAINFALL. ALSO THERE WAS SOME
ISOLATED CONVECTION OVER PORTIONS OF EAST AND SOUTHEAST MS. HEAT
INDEXES ACROSS THE REGION WERE PUSHING PAST 105 IN THE HEAT ADVISORY
AREA WITH DEWPOINTS IN THE MID TO UPPER 70S.
LATEST SHORT TERM FORECAST SHOWS THAT THE SOUTHEAST QUARTER OF CENTRAL
MISS STILL LOOKS GOOD FOR A FEW STRONG TO SEVERE STORMS. AS NOTED
WITH THE MORNING UPDATE WE HAVE GOOD INSTABILITY WITH 4000 PLUS
CAPES...SOME JET MAX DYNAMICS AND SOME EFFECTIVE SHEAR FOR THE
SOUTHEAST QUARTER OF CENTRAL MS THROUGH THIS EVENING. SPC DAY ONE
OUTLOOK CONTINUES WITH A SLIGHT RISK OVER THIS REGION THROUGH THIS
EVENING. SO WILL PUT A PREFIRST PERIOD IN THE ZONES. MADE ADJUSTMENT
TO AFTERNOON POPS TO REFLECT THE CURRENT COVERAGE. THE PRIMARY RISK
WITH THE FEW STRONG TO SEVERE STORMS WILL BE GUSTY WINDS...LOCALLY
HEAVY RAINS AND FREQUENT LIGHTNING. LATEST LOCAL AND NATIONAL WRF
SHOWS SOME ACTIVITY OVER MAINLY ACROSS PORTIONS OF THE EAST AND
SOUTHEAST. THE NATIONAL HRR MODEL SEEMS TO BE OVERDONE IN BLOWING
THE CONVECTION ACROSS OUR WESTERN AREAS THROUGH THIS EVENING. AS FAR
AS POPS ARE CONCERN MAV POPS FOR THE SOUTHEAST QUARTER LOOKS
REASONABLE. IT WILL BE ANOTHER HUMID NIGHT WITH MOST TEMPS IN THE
MID TO UPPER 70S IN THE HEAT ADVISORY AREA WHICH IS IN EFFECT UNTIL
7 PM WEDNESDAY. LOWER 70S WILL BE PREVALENT ACROSS THE EASTERN
AREAS. MODEL GUIDANCE LOOKED A LITTLE COOL EXCEPT FOR THE WARMER
NAM. WENT CLOSE TO THE CURRENT FORECAST.
FOR WEDNESDAY AND WEDNESDAY NIGHT...THE MEAN UPPER RIDGE WILL
FLUCTUATE IN STRENGTH ON ITS INFLUENCE OVER THE WESTERN HALF OF THE
REGION. WILL KEEP THE HEAT ADVISORY IN EFFECT UNTIL 7 PM WEDNESDAY.
IT WILL BE ANOTHER WARM DAY WITH HIGHS FROM THE MID 90S TO AROUND
100. WENT CLOSE TO THE ORIGINAL FORECAST HIGHS...THE MAV AND GMOS
LOOKED A LITTLE COOL WHILE THE NAM WAS TOO WARM IN THE DELTA REGION.
HEAT INDEXES WILL STAY IN THE HEAT ADVISORY CRITERIA IN THE WEST
HALF. AS FAR AS POPS WERE CONCERN MODELS LOOKED A LITTLE TOO DRY
WITH THE POTENTIAL FOR SOME CONVECTION COMING ACROSS THE EAST HALF
IN NORTHERLY FLOW. SO KEPT LOW END CHANCE POPS FOR THE EASTERN HALF
DURING THE DAY. AS WE GO INTO WEDNESDAY NIGHT...IT WILL BE ANOTHER
WARM HUMID NIGHT WITH LOWS IN THE LOWER TO MIDDLE 70S. MADE SLIGHT
ADJUSTMENTS TO THE WARMER NAM GUIDANCE. KEPT TEEN POPS FOR THE EAST
HALF DURING THE EVENING.
FOR THURSDAY AND THURSDAY NIGHT...THERE WILL BE THE POTENTIAL TO EXPAND
THE HEAT ADVISORY ON THURSDAY. WILL LET THE MID SHIFT LOOK AT THAT.
MEANWHILE THE MEAN UPPER RIDGE WILL CONTINUE TO FLUCTUATE IN
STRENGTH. IT WILL BE ANOTHER WARM DAY WITH HIGHS IN THE MID TO UPPER
90S. HEAT INDEX VALUES WILL BE 105 TO 106 OVER MAINLY THE WESTERN
HALF OF THE REGION. MODEL POPS ONCE AGAIN LOOKED A LITTLE LOW. SO
MADE A SLIGHT UPPER ADJUSTMENT TO ISOLATED POPS DURING THE DAY FOR
CONVECTION COMING OUT OF THE NORTH. AS FAR AS STRONG STORM POTENTIAL
IS CONCERN FOR WEDNESDAY AND THURSDAY AN ISOLATED STRONG STORM IS
NOT OUT OF THE QUESTION...BUT WILL NOT MENTION IT IN THE HWO AT THIS
TIME./17/
LONGER TERM...(FRIDAY THROUGH NEXT MONDAY)...
A MOIST AIR MASS WILL PERSIST THROUGH FRIDAY UNTIL A RATHER POTENT
FRONTAL PASSAGE ARRIVES LATE FRIDAY NIGHT THROUGH SATURDAY MORNING.
BOTH GFS/ECMWF SOLUTIONS PUSHING THE BOUNDARY THROUGH THE CWFA
BETWEEN MIDNIGHT AND NOON SATURDAY BUT DELAY THE UPPER TROUGH
PASSAGE UNTIL SATURDAY EVENING WHEN BEST CAA KICKS IN AND LASTS FOR
THE SUBSEQUENT 2-3 DAYS.
ON FRIDAY...SOME CONVECTIVE COMPLEXES COULD COME ACROSS THE
NORTHERN PORTION OF THE CWFA IN WEAK NWLY FLOW REGIME...MAINLY
DURING THE AFTERNOONS. DECENT MID LEVEL LAPSE RATES OF 6.5C 7-500MB
WOULD SUPPORT LOCALIZED ISOLATED STRONG TO POSSIBLY SEVERE STORMS
WITH POCKETS OF 2500J/KG MLCAPES BUT THE SHEAR WILL BE VERY WEAK.
THEN A SHORTWAVE TROUGH WILL PUSH DOWN INTO THE CENTRAL AND SOUTHERN
PLAINS BRINGING THE FRONT TOWARD THE REGION. THE GFS/GFS ENSEMBLE
MEAN AND ECMWF ALL AGREE WITH THE FASTER FROPA EARLY SATURDAY THAT
SETTLES TO THE GULF COAST SATURDAY EVENING AND THEN OFFSHORE SUNDAY.
THERE COULD BE SOME ORGANIZED STRONG TO SEVERE STORMS WITH THIS
FRONTAL PASSAGE AS 30-40KT 7-500MB WINDS HELP ADVANCE THE BOUNDARY.
PWATS OF NEARLY 2 INCHES ALONG THE FRONT SHOULD ALLOW WIDESPREAD 1 TO
2 INCHES OF RAINFALL BUT BY SUNDAY MORNING...DRIER AIR WILL DROP THE
PWATS TO LESS THAN ONE INCH ACROSS MOST OF THE REGION. GUSTY NWLY
WINDS ON SUNDAY WITH HIGHS IN THE 80S AND LOWER AFTERNOON HUMIDITIES
WILL FEEL LIKE AN AUTUMN PREVIEW TO THE START THE NEW WEEK. THERE
WILL BE A CONTINUED BREAK FROM THE HEAT WITH HIGHS IN THE LOWER 80S
AND LOWS DIPPING INTO THE 60S.
AS FAR AS HEAT IS CONCERN WITH THE WARM HUMID WEEK HEAT INDEXES WILL
TOP OUT AT AROUND 105 OR A LITTLE HIGHER BOTH THURSDAY AND FRIDAY.
THE DELTA REGION WILL GET THE BRUNT OF THE HIGHER VALUES. WE COULD BE
LOOKING AT CONTINUED HEAT ADVISORIES UNTIL THE FRONT PASSES. AFTER
THE FRONTAL PASSAGE...SOME 50S DEW POINTS ACROSS THE REGION SUNDAY
AND MONDAY WILL BE PLEASANT RELIEF. AFTERNOON HIGHS WILL STAY IN THE
80S AT LEAST THE FIRST HALF OF NEXT WEEK WHILE MONDAY MORNING SHOULD
BE THE COOLEST WITH LOWS ABOUT 57-63F. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 96 75 97 / 14 14 14 24
MERIDIAN 73 95 75 95 / 17 28 17 25
VICKSBURG 75 97 76 99 / 8 12 12 24
HATTIESBURG 75 96 76 96 / 25 27 16 26
NATCHEZ 75 94 76 97 / 10 10 10 24
GREENVILLE 75 100 76 98 / 5 14 14 24
GREENWOOD 75 99 76 97 / 6 26 16 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025>028-
034>036-040>043-047>049-053>055-059>063.
FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MSZ073.
LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.
&&
DC/BK/03/17/40Hazardous weather outlook, Sep 4, 2:50 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT TUE SEP 4 2012 MSZ051-052-055>058-062>066-072>074-052000- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 250 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST MISSISSIPPI. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES. IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR IN ASSOCIATION WITH THESE STORMS WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY...FLASH FLOODING MAY BECOME A CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL CONTINUE TO BUILD ACROSS SOUTHEASTERN MISSISSIPPI THROUGH LATE WEEK. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES AND A HEAT ADVISORY MAY BECOME NECESSARY. STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN PLACE ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING EXACT TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHEASTERN MISSISSIPPI...AND AGAIN LATE FRIDAY AND SATURDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>050-053-054- 059>061-052000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS- 250 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY VERY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION TODAY. THE COMBINATION OF HEAT AND HUMIDITY WILL RAISE HEAT INDEX VALUES TO BETWEEN 105 AND 110 DEGREES WEST OF I-55 THIS AFTERNOON. A HEAT ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY VERY HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH AT LEAST FRIDAY WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 105 TO 110 DEGREES. THE CURRENT HEAT ADVISORY IN EFFECT WEST OF I-55 THROUGH WEDNESDAY AFTERNOON WILL LIKELY NEED TO BE EXTENDED. STRONG TO SEVERE STORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS A POTENT DISTURBANCE AND COLD FRONT MOVE INTO AN UNSTABLE AIR MASS IN PLACE ACROSS THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING EXACT TIMING AND STRENGTH OF THIS SYSTEM SO STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE FRIDAY AND SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Local storm report, Sep 4, 7:26 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG MACEDONIA 31.38N 89.17W
09/04/2012 FORREST MS EMERGENCY MNGR
REPORTS OF TWO TO THREE TREES DOWN NEAR MACEDONIA.
&&
DCOXLocal storm report, Sep 4, 7:38 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL MAGEE 31.87N 89.73W
09/04/2012 E0.25 INCH SIMPSON MS PUBLIC
REPORT OF PEA SIZE HAIL IN MAGEE. REPORT RELAYED VIA
SOCIAL MEDIA.
&&
DCOXLocal storm report, Sep 4, 7:43 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 N MAGEE 31.93N 89.72W
09/04/2012 E1.00 INCH SIMPSON MS PUBLIC
REPORTED ALONG COOPER ROAD
&&
DLSpecial weather statement, Sep 4, 7:59 PM CDT, 2 hours 11 minutes before
MSZ064-065-050145- JEFFERSON DAVIS MS-COVINGTON MS- 759 PM CDT TUE SEP 4 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 759 PM CDT TUE SEP 4 2012 ...STRONG THUNDERSTORM NEAR COLLINS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF COLLINS AT 759 PM CDT...MOVING SOUTH AT 10 MPH. PEOPLE IN CENTRAL COVINGTON AND EAST CENTRAL JEFFERSON DAVIS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3144 8947 3144 8974 3166 8971 3165 8947 TIME...MOT...LOC 0059Z 003DEG 10KT 3158 8961 DL
Local storm report, Sep 4, 8:20 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 NNW OVETT 31.54N 89.05W
09/04/2012 JONES MS EMERGENCY MNGR
TREES DOWNED AND QUARTER SIZE HAIL REPORTED AT THE SAME
LOCATION
0545 PM TSTM WND DMG LAUREL 31.69N 89.14W
09/04/2012 JONES MS 911 CALL CENTER
TREES AND LIMBS DOWN
0545 PM TSTM WND DMG MACEDONIA 31.38N 89.17W
09/04/2012 FORREST MS EMERGENCY MNGR
REPORTS OF TWO TO THREE TREES DOWN NEAR MACEDONIA.
0650 PM HAIL 3 NNE MARTINVILLE 32.01N 89.73W
09/04/2012 E0.25 INCH SIMPSON MS BROADCAST MEDIA
REPORTS OF PEA TO DIME SIZE HAIL.
0715 PM HAIL 4 N MAGEE 31.93N 89.72W
09/04/2012 E1.00 INCH SIMPSON MS PUBLIC
REPORTED ALONG COOPER ROAD
0720 PM HAIL MAGEE 31.87N 89.73W
09/04/2012 E0.25 INCH SIMPSON MS PUBLIC
REPORT OF PEA SIZE HAIL IN MAGEE. REPORT RELAYED VIA
SOCIAL MEDIA.
&&
DCOXSpecial weather statement, Sep 4, 9:48 PM CDT, 22 minutes before
MSZ072-073-050320- MARION MS-LAMAR MS- 948 PM CDT TUE SEP 4 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 948 PM CDT TUE SEP 4 2012 ...STRONG THUNDERSTORM ALONG THE MARION AND LAMAR COUNTY BORDER... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF IMPROVE AT 948 PM CDT...MOVING SOUTH AT 15 MPH. PEOPLE IN WEST CENTRAL LAMAR AND EASTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3113 8955 3112 8982 3136 8979 3138 8958 TIME...MOT...LOC 0248Z 356DEG 15KT 3128 8967 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:09 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Sep 4, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 29 min |
| Sep 4, 7:20 PM CDT | Special Weather Statement | JAN | Forrest | 45 min |
| Sep 4, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Sep 4, 7:59 PM CDT | Special Weather Statement | JAN | Covington | 46 min |
| Sep 4, 8:42 PM CDT | Flash Flood Watch | JAN | Lamar | 70 hr |
| Sep 4, 9:48 PM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Sep 5, 6:11 PM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Sep 5, 6:20 PM CDT | Special Weather Statement | JAN | Grenada | 30 min |
| Sep 5, 6:57 PM CDT | Special Weather Statement | JAN | Grenada | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.